MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 3 MM X 8 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 3 MM X 8 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035453080
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual examination of the returned device revealed that the main coil was physically detached from the delivery wire.The main coil was not returned.The investigation also found out that the coil delivery wire was kinked, likely due to handling damage during the clinical procedure.The information available indicated that the device was confirmed to be in good condition prior to use.Based on the information available and analysis of the device, it is likely that damage was sustained to the device during the clinical procedure and that this contributed to the as reported event.As blood was noted on the device during analysis the main coil premature detachment was determined to have occurred inside the patient.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description
Based on investigation of the returned product, the main coil detached prematurely inside the patient.There was no impact to the patient.

Brand Name
TARGET HELICAL NANO 3 MM X 8 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6156461
Report Number3008881809-2016-00299
Device Sequence Number11019775
Product Code HCG
UDI-Device Identifier07613252600442
UDI-Public(01)07613252600442(17)190131(10)18827994
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM0035453080
Device Lot Number18827994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)